Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 24, 2009, 1:11 AM CDT for 12 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 1:11 AM CDT (06:11 UTC)
- Expired
- Mar 24, 2009, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 240611 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 111 AM CDT TUE MAR 24 2009 ...WIND ADVISORY FOR PARTS OF NORTHEAST OKLAHOMA... .NON THUNDERSTORM WINDS WILL GUST TO 40 TO 45 MILES AN HOUR OVERNIGHT WITH ISOLATED GUST IN EXCESS OF 50 MILES AN HOUR. OKZ054>062-064>067-241300- /O.NEW.KTSA.WI.Y.0008.090324T0611Z-090324T1300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- CREEK-OKFUSKEE-OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW... OKEMAH...OKMULGEE...WAGONER 111 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. THE SAME STORM SYSTEM BRINGING THUNDERSTORMS TO NORTHEAST OKLAHOMA WILL CAUSE WINDS TO GUST TO 40 TO 50 MILES AN HOUR OVERNIGHT FOR AREAS FROM ABOUT INTERSTATE 44 NORTH AND WEST. A FEW AREAS SUCH AS OSAGE PAWNEE AND WASHINGTON COUNTIES WILL SEE A FEW WIND GUSTS IN EXCESS OF 50 MILES AN HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:36 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 23, 11:36 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1136 PM CDT MON MAR 23 2009 .DISCUSSION... SCATTERED TSRA WILL AFFECT PARTS OF ERN OK AFTER 06Z...WITH BETTER CHANCES FOR TSRA AT KMLC..KRVS AND KTUL TOWARDS 12Z WHEN MVFR CIGS AND LOCAL IFR VISIBILITIES CAN BE EXPECTED IN THUNDERSTORMS AS A COLD FRONT APPROACHES. THIS BOUNDARY AND LINE OF STORMS WILL TRANSLATE EAST DURING THE MORNING AND WILL AFFECT THE ARKANSAS TAF SITED FROM LATE AFTERNOON ON. VFR CONDITIONS CAN BE EXPECTED ACROSS THE OK TAF SITES AFTER 18Z...WITH VFR CONDITIONS A FOR THE REST OF THE TAF SITES AFTER 00Z. && .PREV DISCUSSION... /ISSUED 900 PM CDT MON MAR 23 2009/ DISCUSSION... SEVERE THUNDERSTORM CURRENTLY MOVING ACROSS EASTERN PAWNEE COUNTY INTO SOUTHERN OSAGE COUNTY. STORM INITIALLY MOVED RIGHT OF THE MEAN FLOW...HOWEVER THE LAST FEW VOLUME SCANS FROM KINX INDICATES THE STORM HAS BEGUN TO LIFT MORE NORTHEAST. GIVEN THE LATEST STORM MOTION TRENDS...COUPLED WITH THE CELL MOVING INTO A MORE STABLE AIRMASS...SUGGESTS A SLOW WEAKENING TREND OVER THE NEXT HOUR OR SO. ADDITIONAL LEFT MOVING CELLS HAVE STARTED TO DEVELOP FURTHER WEST ACROSS CENTRAL OKLAHOMA AS MID LEVEL LAPSE RATES CONTINUE TO STEEPEN. SOME OF THESE STORMS MAY MOVE INTO PAWNEE/OSAGE COUNTIES OVER THE NEXT FEW HOURS. AS COLD FRONT PUSHES INTO NORTH CENTRAL OKLAHOMA AROUND MIDNIGHT... EXPECT LINE OF STRONG TO SEVERE STORMS TO RAPIDLY DEVELOP...AND BEGIN TO PUSH INTO NORTHEAST OKLAHOMA. THIS ACTIVITY WILL CONTINUE MOVING SOUTHEAST OVERNIGHT AND SHOULD MOVE INTO NORTHWEST ARKANSAS/ SOUTHEAST OKLAHOMA LATE TONIGHT. CURRENT FORECAST GENERALLY ON TRACK. WILL UPDATE TO TWEAK TIMING OF FRONTAL POSITION/THUNDERSTORM LINE OVERNIGHT GIVEN LATEST TRENDS AND AFTER 00Z NAM DATA BECOMES AVAILABLE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Mar 24, 12:55 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 AM CDT TUE MAR 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 AM CDT TUE MAR 24 2009 ...SEVERE WEATHER CHANCES CONTINUE AS A COLD FRONT ENTERS THE REGION THIS MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 AM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...AFTER 3 AM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING . DISCUSSION... A SURFACE COLD FRONT WAS STRETCHED FROM NORTHEAST KANSAS THROUGH NORTHWEST OKLAHOMA. WIDELY SCATTERED STRONG TO SEVERE STORMS HAVE BEEN DEVELOPING AND MOVING EAST TO NORTHEAST OUT AHEAD OF THE FRONT ACROSS PARTS OF CENTRAL AND EASTERN OKLAHOMA. A SQUALL LINE HAD DEVELOPED ACROSS PARTS OF CENTRAL KANSAS...AND THIS ACTIVITY IS EXPECTED TO BACKBUILD INTO CENTRAL OKLAHOMA AS THE NIGHT PROGRESSES. STRONG SHEAR IN PLACE ACROSS THE REGION WILL CONTINUE TO OVERCOME MARGINAL INSTABILITY. WHILE STRAIGHT LINE WINDS AND HAIL WILL BE THE PRIMARY THREATS...A BRIEF SPIN UP WILL BE POSSIBLE WITH ANY DISCRETE CELL...AND WITHIN THE MAIN SQUALL LINE AS IT MOVES INTO NORTHEAST OKLAHOMA LATER THIS MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY MORNING WITH THE CONTINUED THREAT FOR HEAVY RAINFALL. THE SEVERE THREAT WILL LIKELY END TUESDAY AFTERNOON AS THE COLD FRONT PASSES THROUGH THE REGION. WINDS WILL REMAIN GUSTY TUESDAY BEHIND THE FRONT. ANOTHER FAST MOVING UPPER DISTURBANCE MAY RESULT IN THUNDERSTORMS BY WEDNESDAY NIGHT. A STRONG UPPER LEVEL SYSTEM IS FORECAST TO IMPACT THE AREA BY LATE THIS WEEK...WITH HIGH THUNDERSTORM CHANCES ON FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... SEVERE WEATHER MAY BE ONGOING ACROSS PORTIONS OF THE AREA TUESDAY MORNING. LATER FORECASTS NEED TO BE MONITORED CONCERNING THE SEVERE WEATHER THREAT LATER IN THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 23, 8:19 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 2 SE HALLETT 36.21N 96.54W
03/23/2009 E1.75 INCH PAWNEE OK AMATEUR RADIO
&&
JBMSpecial weather statement, Mar 24, 12:04 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT TUE MAR 24 2009
OKZ054-059-240530-
OSAGE OK-PAWNEE OK-
1204 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 1203 AM CDT...DOPPLER RADAR INDICATED SHOWERS ALONG A LINE
EXTENDING FROM 25 MILES SOUTHWEST OF PAWNEE TO 12 MILES SOUTH OF
BARNSDALL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED
INCLUDE...PAWHUSKA...OSAGE...HOMINY...WYNONA...FAIRFAX...BARNSDALL...
PERSHING...TALLANT...NELAGONEY...BURBANK...OKESA...PAWNEE...JENNINGS.
..HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND AND RALSTON.
WIND GUSTS TO 50 MPH WILL BE POSSIBLE.
LAT...LON 3669 9707 3678 9610 3627 9610 3616 9668
3616 9681 3625 9683 3625 9692 3633 9692
3635 9703 3651 9704 3654 9699 3656 9690
3659 9690 3660 9691 3658 9699 3659 9704
3666 9708
TIME...MOT...LOC 0501Z 223DEG 32KT 3617 9720 3639 9616Special weather statement, Mar 24, 1:01 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
101 AM CDT TUE MAR 24 2009
OKZ054>057-059>061-240700-
CRAIG OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
101 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...NORTHWESTERN CRAIG...NOWATA...
WASHINGTON...OSAGE...NORTHERN TULSA AND PAWNEE
AT 100 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF FAIRFAX TO 3 MILES NORTHWEST OF
WYNONA TO OOLOGAH...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...WATOVA...NEW ALLUWE...OOLOGAH...TALALA...PAWHUSKA...
SHIDLER...AVANT...WYNONA...WOLCO...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...HULAH...GRAINOLA...BARTLESVILLE...
VERA...RAMONA...OCHELATA...DEWEY...COPAN...CENTRALIA...HOLLOW...
CENTRAILIA AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3699 9517 3633 9564 3650 9642 3648 9693
3676 9684 3679 9676 3700 9674
TIME...MOT...LOC 0600Z 210DEG 32KT 3656 9676 3658 9637
3643 9570Local storm report, Mar 24, 1:04 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
104 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND GST FORAKER 36.87N 96.57W
03/24/2009 M59 MPH OSAGE OK MESONET
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 53 min |
| Mar 23, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 51 min |
| Mar 23, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| Mar 24, 12:04 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Mar 24, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Mar 24, 1:01 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 59 min |
| Mar 24, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Rogers, Tulsa | 51 min |
| Mar 24, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Washington | 63 min |
| Mar 24, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 47 min |
| Mar 24, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 43 min |
| Mar 24, 2:31 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 59 min |
| Mar 24, 2:39 AM CDT | Tornado Warning | TSA | Osage, Washington | 25 min |
| Mar 24, 2:55 AM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Mar 24, 3:00 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Mar 24, 3:01 AM CDT | Special Weather Statement | TSA | Nowata | 59 min |
| Mar 24, 3:02 AM CDT | Special Weather Statement | TSA | Craig, Rogers | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 80 min |
| Mar 24, 5:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 45 min |
| Mar 24, 5:07 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 68 min |
| Mar 24, 5:27 AM CDT | Tornado Warning | TSA | Craig, Nowata | 33 min |
| Mar 24, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 63 min |
| Mar 24, 6:11 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Mar 24, 7:05 AM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Mar 24, 7:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Mar 24, 7:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Mar 24, 8:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 30 min |
| Mar 24, 8:18 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 38 min |
| Mar 24, 8:28 AM CDT | Special Weather Statement | TSA | Rogers | 32 min |
| Mar 24, 8:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Mar 24, 8:47 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 43 min |
| Mar 24, 9:04 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Mar 24, 9:17 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 43 min |
| Mar 24, 9:47 AM CDT | Special Weather Statement | TSA | Delaware, McIntosh, Muskogee | 43 min |
| Mar 24, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 53 min |
| Mar 24, 10:00 AM CDT | Special Weather Statement | TSA | Ottawa | 15 min |
| Mar 24, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 47 min |
| Mar 24, 10:43 AM CDT | Special Weather Statement | TSA | Adair, Delaware | 32 min |
| Mar 24, 10:56 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 64 min |
| Mar 24, 11:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Mar 24, 12:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 24, 1:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.